Discussions that mention zonegran

Back Problems board


hi everyone,

i just was switched from neurontin...which gave me horrible side effects...to zonegran. i am now on my second day of the new medicine, but i feel like i have the flu. i had called my doc's office to find out how to "come off" of neurontin. they never really told me how...so i decreased my doseage over 3 days. is that too quick and the reason i can hardly get out of bed?? please let me know if anyone else has experienced this and how long it lasted. thanks guys!

Heelsgal :wave:
How much neurontin were you taking? That would be the determining factor on whether 3 days is enough time to go off of it. I was on a pretty high dosage of neurontin and I was told to cut back one pill per week while I was being put onto a new drug. I know they say neurontin isn't addictive but the way I felt going off of it leads me to believe differently. I felt like I was coming down with a flu because I was weak and tired and in more pain than ever. I couldn't sleep either and it was making me feel really depressed. I don't know if the depression is a side effect from withdrawal or whether it was from lack of sleep and the extra pain I felt!

One more thought here..I'm assuming you're going off the neurontin because it isn't working for you? I honestly believed that it wasn't doing a single thing for me till I started going off of it. Then it was migraines, insomnia, more pain than ever (didn't know that was possible!). If I were you I would call the doctor or even the pharmacist and ask them how to properly stop taking the drug. I wish you best of luck on getting off that crap! I hope the zonegran works for you. I've tried a lot of new drugs since going off neurontin and now I"m on ativan on top of all that because I was going a week at a time without sleep. They've decided now that they want to put me back on a lower dose of neurontin along with tylanol with codeine. I still have the prescription of neurontin I got from the doctor last week. I am definetly in no hurry to start taking it again! lol

Take care,
~Naomi
Aloha Heelsgal,

I agree with Carol that 3 days is way too quick. I have researched this and most of the people who had few if any withdrawal symptoms took about one month to taper off of the drug. Like Carol pointed out, it depends a lot on your dosage and how long you've been taking it, and I imagine there are lots of other variables such as weight, diet, etc. I don't think you can really compare with any certainty, other people’s experiences with what your own reactions might be, you just have to take it slow and let your body and mind do the talking. I have been taking Neurontin for almost a year now, 800mg twice a day, and I am dreading the possibility of some adverse reactions by trying to taper too quickly, I am however, looking forward to getting off of these medications, but this isn’t going to happen fast enough for me. The list of possible withdrawal symptoms for Neurontin is long, I have read that some people have experienced flu like symptoms while tapering off of Neurontin. Some people have little to no problems coming off of medications, history has shown that I am not one of those people. I have had bad reactions starting some medications too, and one of them was Zonegran.

I wish you the best of success, but take it slow and keep in touch with your doctor.

Carl